Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 67, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 14, 2020, 3:09 PM CDT. It took effect at Sep 15, 2020, 3:00 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2020, 3:09 PM CDT (20:09 UTC)
- In effect from
- Sep 15, 2020, 3:00 AM CDT
- Expired
- Sep 16, 2020, 6:51 AM CDT
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 1:10 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 14, 1:10 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 110 PM CDT Mon Sep 14 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 332 AM CDT Mon Sep 14 2020 The main concerns in the short-term portion of the forecast will be cloud cover associated with a warm front along with continued hazy skies due to smoke pushing into the area. Today: A surface high pressure system is expected to shift eastward through this afternoon, which will allow a stationary front to lift northeastward as a warm front. The front is expected to be dry (with the exception of a sprinkle or two), but it will likely lead to partly to mostly cloudy skies right along and just north of the warm front. The 850mb warm front will be offset to the northeast of the surface feature, which will also allow clouds to develop from the surface up to at least 850mb. Most of northeast WI will remain northeast of the surface front, which will keep temperatures mainly in the 60s. Easterly flow off Lake Michigan will will likely keep temperatures even cooler along the shoreline, with a few places only warming to around 60. The warm front may actually push into central portions of the state, where temperatures could warm into the low 70s, depending on how far north the front lifts this afternoon. Otherwise, fairly quiet weather will remain in place through the day. Tonight: The high pressure system is expected to shift over Lower Michigan as a low pressure center slides across the northern Plains into northern MN by 12Z/15. The surface warm front is expected to be near the U.P. border around the same time, keeping northeast Wisconsin in the warmer/more moist airmass. The pressure gradient between these two features will tighten as the low approaches, which will lead to increasing south winds across the area overnight. While the mixing depth will not be overly impressive, the surface gradient will tighten enough that the winds will likely gusty overnight, probably in the 10 to 20 mph range late. The main impact from this will over the nearshore waters of Lake Michigan and for the beaches along Lake Michigan as waves build. This will lead to dangerous swimming conditions along Lake Michigan late tonight. Clouds may linger across the north, near the warm front; however, the clouds should shift north of the area overnight. Overnight lows will be a bit warmer, with most places staying in the mid 50s. Tuesday: The aforementioned surface low will make very slow progress eastward, reaching western Lake Superior by 00Z/17. This will keep much of the area in the warmer southerly flow as temperatures steadily increase aloft. Moisture will be limited aloft, so no precipitation is expected for this time period. The pressure gradient will continue to be tight between the approaching surface low and departing surface high. This will keep increased south to southwest winds in place across the area. Gusts Tuesday afternoon will likely reach into the 20 to 30 mph range across much of northeast Wisconsin. Again, probably the biggest impact from the gusty wind will be the dangerous swimming conditions for beaches along the Lake Michigan shoreline and for mariners navigating through much of northern Lake Michigan, including the Bay. High temperatures will be much warmer with most locations warming into the upper 70s. .LONG TERM...Tuesday Night Through Sunday Issued at 332 AM CDT Mon Sep 14 2020 Minimal changes made to the extended forecast. Overall, precipitation chances remain minimal with temperatures varying between above and below normal. Tuesday night and Wednesday...Per coordination with surrounding offices, kept the lower bound of sky cover limited to 30 percent through Tuesday night to account for possible smoke from western wildfires. Otherwise, surface cold front will slowly move south across WI on Wednesday. Highs will be cooler in the north, in the middle 60s, but still rise into the mid to upper 70s across central and east- central WI before the front arrives. Lack of moisture will inhibit any rain showers with the frontal passage. Thursday through Saturday...Models are in agreement showing Canadian high pressure building into the western Great Lakes. This will allow for an extended period of quiet weather and mostly clear to partly cloudy skies. Cooler air will accompany the high pressure, with temps expected to be below normal during this period. Highs will be in the 50s to low 60s and lows will be in the 30s and 40s. Temperatures across the Northwoods will be nearing freezing each morning which could lead to frost development. Sunday and Monday...High pressure departs to the east and the return flow will veer to the southwest. Low level WAA will give temps a slight boost and could result in a few spotty showers on Sunday. There is a better chance of precip on Monday as a a sfc system and mid-level shortwave approach. && .AVIATION...for 18Z TAF Issuance Issued at 110 PM CDT Mon Sep 14 2020 Besides a brief period of MVFR cigs over far north-central Wisconsin late tonight, VFR conditions are anticipated through the end of this TAF period. A layer of smoke is expected to linger over the region for much of the work week, but will probably remain above 15,000 ft. LLWS is expected to develop across the TAF sites late tonight through at least Tuesday morning, then southwest winds at the surface will increase and gust up to 30 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......KLJ AVIATION.......Hykin
Hazardous weather outlook, Sep 14, 2:39 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 239 PM CDT Mon Sep 14 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 239 PM CDT Mon Sep 14 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty south to southwest winds on Tuesday into Tuesday night will result in building waves on Lake Michigan, and result in hazardous swimming conditions at Lake Michigan beaches. Cooler air will arrive during the latter half of the week. This will set the stage for frost development, especially Thursday night and again Friday night. The frost could be fairly widespread across central, north-central, and far northeast Wisconsin. A hard freeze is possible across the north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-151945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 239 PM CDT Mon Sep 14 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty south to southwest winds will create conditions hazardous to small craft on the bay and lake starting late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The conditions hazardous to small craft will continue through Tuesday night. A few gale force gusts to 35 kts will be possible from Sturgeon Bay to near Rock Island Tuesday. Hykin/Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:32 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 32 hr |
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.